Doxorubicin Ebewe

Doxorubicin Ebewe Adverse Reactions

doxorubicin

Manufacturer:

EBEWE Pharma

Distributor:

Maxxcare

Marketer:

Mega Lifesciences
Full Prescribing Info
Adverse Reactions
ADR are very common (>10%). Dose limiting toxicities of therapy are myelosuppression and cardiotoxicity which occur in up to >10% and 1-10% of patients respectively.
Doxorubicin may potentiate the toxicity of radiotherapy and other anticarcinogenic therapies (streptozocin, methotrexate, cyclophosphamide).
Neoplasms benign and malignant (including cysts and polyps): Rare >0.01-<0.1%: The occurrence of secondary acute myeloid leukaemia, with or without a preleukaemic phase, has been reported rarely in patients treated with doxorubicin in association with DNA-damaging anti-neoplastic agents. Such cases may also have a short (1-3 year) latency period.
Blood and the lymphatic system disorders: Very common > 10%: Myelosuppression includes a transient leukopenia, anemia and thrombocytopenia, reaching its nadir at 10-14 days after treatment.
Cardiac disorders: Common - very common > 1% - > 10%: Cardiotoxicity may occur as arrhythmia directly following drug administration; ECG changes, including T-wave flattening and S-T depression, may last up to two weeks after administration.
The risk of a developing cardiomyopathy gradually increases with an increasing dosage. A cumulative dose of 450-550mg/m2 should not be exceeded, but irreversible congestive heart failure may even occur with dose of 240mg/m2.
Age over 70 or below 15 years should be regarded as a risk factor. Also, concomitant or previous treatment with mitomycin C, cyclophosphamide or dacarbazine has been reported to potentiate doxorubicin induced cardiomyopathy (see Precautions).
Cardiotoxicity may be delayed several weeks, months or even years after discontinuation of doxorubicin therapy. The risk of developing heart failure in cancer patients treated with doxorubicin persists throughout life.
Gastrointestinal disorders: Very common > 10%: Nausea, vomiting, mucositis (as stomatitis and proctitis) and diarrhoea may occur 5 to 10 days after administration. Damage of the gastro-intestinal tract can lead to ulceration, haemorrhage and perforation.
Mucositis commonly begins with a burning sensation in the mouth and throat 5-10 days after treatment and may progress to ulceration with the associated risk of secondary infection. Mucositis may also affect the vagina, rectum and oesophagus.
Hepato-biliary disorders: Common >1% - <10%: Slight transient increases of liver enzymes have been reported. Concomitant irradiation of the liver may cause severe hepatotoxicity, sometimes progressing to cirrhosis.
Skin and subcutaneous tissue disorders: Very common > 10%: Reversible alopecia in the majority of patients, hyperpigmentation of nailbeds, dermal creases, onycholysis. Doxorubicin is highly irritant and extravasation at the infusion site may cause local pain, irritation, inflammation, thrombophlebitis, even leading to serious ulceration and skin necrosis.
Hypersensitivity reactions such as cutaneous reactions (rashes, pruritus, urticaria, angiooedema, fever and anaphylaxis) have been occasionally reported.
Doxorubicin influences and potentiates normal tissue reactions to radiation. Also, late ("recall") reactions may occur when doxorubicin is administered some time after irradiation.
Renal and urinary disorders: Common >1%-<10%: Intravesical administration may cause the following adverse reactions: hematuria, vesical and urethral irritation, stranguria and polyuria. These reactions are usually of moderate severity and of short duration. Intravesical administration of doxorubicin may sometimes cause hemorrhagic cystitis; this may cause a decrease in bladder capacity. Doxorubicin causes red discoloration of the urine.
General disorders and administration site conditions: Rare > 0.01 - < 0.1%: conjunctivitis, lacrimation.
Facial flushing may occur if the injection is given too rapidly.
Thrombophlebitis and conjunctivitis have been reported.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Already a member? Sign in